Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


anaemia and 'nodding off'
Dec 2, 1999

I am a 45 yr. old male suffering from chronic HCV and significant anemia due to ribavirin therapy. One of my symptoms is that, besides general fatigue and some unsteadiness, I 'nod off' frequently. My girlfriend is convinced I am 'on something', given my unfortunate past. Is is not possible to 'nod off' and otherwise manifest as if narcotic intoxicated due to the combo of HCV and significant hemolytic anemia? I am getting tired of her accusations. can you help me set her straight?

Thank you

Response from Mr. Molaghan

Hello Severe anemia can cause a person to "nod off" due to excessive fatigue. When the hemoglobin level (oxygen carrying component of the red blood cell) falls too low, you can feel dizziness, headache, fatigue, and shortness of breath and feeling very run down. What is your hemoglobin level? Have you discussed treatment of the anemia with your physician? Clinical studies are currently underway nationwide looking at treatment of Ribavirin induced anemia with Procrit. Discuss this with your physician. Good luck.


Previous
RBC&Hemo Counts-WHEN is it Anemia?
Next
how to reduce side effects of iron pills

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement